MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT
Catalog Number 5803002
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.The customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows the trima run screen and the cassette loaded on the cassette plate.The run screen shows the +30ml greyed out and platelet collection was ongoing.Blood is observed in the set with the reservoir approx., 60%full.Fluid is noted in the platelet and plasma lines.The platelet and plasma valves are in the closed position, the rbc valve is in the open position.An air bubble is observed in the return line just under the return pump header.The run data file (rdf) was analyzed for this event.Run data file analysis showed the run was completed with plasma rinseback at 73 minutes.No alerts or alarms were generated during the tubing set test.A draw pressure too low alert was generated at 4 minutes into the procedure, during blood prime.A picture taken around that time stamp showed an air bubble in the return line.Analysis of the run data file showed the volume to prime the return line to the lower reservoir sensor with blood just after the donor was connected was within normal ranges.Additionally, the lower reservoir sensor did not detect air once filled with blood upon priming of the return line until the end of the first return cycle.Therefore, the observed air bubble in the return line is suspected to have been in the return 3-lumen line from the return line prime and not the reservoir.Analysis of the run data file did not indicate any large volumes of air entered through the inlet line.If air was being drawn into the inlet line, the centrifuge pressure signals would be increased from normal levels.However, the centrifuge pressure in this procedure remained within normal levels.Additionally, the run data file showed the lower reservoir sensor was detecting air and fluid appropriately, as evidenced by detecting fluid during priming of the return line and air at the end of each return cycle.All return cycles were shown to have normal reservoir volumes so it is not suspected that the reservoir would have emptied by more than expected, allowing air to enter the line without the system detecting it.Signals from the reservoir appeared perfectly normal, meaning the reservoir seemed to be filling and emptying as expected with no suspected air or foam present.Investigation is in process; a follow-up report will be provided.
 
Event or Problem Description
The customer reported that an air bubble was found in the return line.The customer stated the section of air was not found during the collection.All luer connections were tight and the blood diversion pouch was not inflated with air.The donor was connected but not prematurely prior to ac prime.No air was being drawn in through the ac line or filter, and the customer also stated there was no clotting in the channel or the return reservoir.Patient status was reported as "good state" , did not have discomfort and no medical intervention was required.Donor age is not available, the customer declined to provide patient id.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer reported that an air bubble was found in the return line.The customer stated the section of air was not found during the collection.All luer connections were tight and the blood diversion pouch was not inflated with air.The donor was connected but not prematurely prior to ac prime.No air was being drawn in through the ac line or filter, and the customer also stated there was no clotting in the channel or the return reservoir.Patient status was reported as "good state" and did not have discomfort.No medical intervention was required.Donor age is not available, the customer declined to provide patient id.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11 investigation: the run data file (rdf) was analyzed for this event.Run data file analysis showed the run was completed with plasma rinseback at 73 minutes.No alerts or alarms were generated during the tubing set test.A draw pressure too low alert was generated at 4 minutes into the procedure, during blood prime.A picture taken around that time stamp showed an air bubble in the return line.Analysis of the run data file showed the volume to prime the return line to the lower reservoir sensor with blood just after the donor was connected was within normal ranges.Additionally, the lower reservoir sensor did not detect air once filled with blood upon priming of the return line until the end of the first return cycle.Therefore, the observed air bubble in the return line is suspected to have been in the return 3-lumen line from the return line prime and not the reservoir.Analysis of the run data file did not indicate any large volumes of air entered through the inlet line.If air was being drawn into the inlet line, the centrifuge pressure signals would be increased from normal levels.However, the centrifuge pressure in this procedure remained within normal levels.Additionally, the run data file showed the lower reservoir sensor was detecting air and fluid appropriately, as evidenced by detecting fluid during priming of the return line and air at the end of each return cycle.All return cycles were shown to have normal reservoir volumes so it is not suspected that the reservoir would have emptied by more than expected, allowing air to enter the line without the system detecting it.Signals from the reservoir appeared perfectly normal, meaning the reservoir seemed to be filling and emptying as expected with no suspected air or foam present.If the drip chamber was not filled properly or if the ac bag was not connected to the bag line properly, air could have entered the ac line.During return line prime, the ac pump runs with the return pump to ensure anticoagulation of the prime blood.Otherwise, the ac pump is turned off for return cycles.The run data file shows the ac sensor did not detect air following the connection of ac, so this failure mode is unlikely unless air came from the ac line below the ac sensor.The customer submitted one photograph in lieu of the disposable set to aid investigation.The customer confirmed this photograph was not for that record, so this record was then opened to capture the air in the return line/air to donor potential.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.Root cause: a root cause assessment was performed for this complaint.Run data file analysis did not show a conclusive root cause for how air entered the return line during the return line prime.Possible causes include but are not limited to: - if the sample bag was not completely sealed, it is possible for air to have been drawn into the line from the sample bag with the donor blood.- variations in the tubing set, such as a tubing set leak or bond error.- incomplete ac prime of the inside of the 3:1 manifold, where the orientation of the 3:2 manifold during ac prime prevents it from being fully wetted, allowing air to become trapped in the 3:1 manifold.This air can then become dislodged during the first return cycle.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key21169238
Report Number1722028-2025-00012
Device Sequence Number14515989
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number5803002
Device Lot Number2407025251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight63 KG